SIGMA, 2012, Volume 8, 066, 29 pp.
This article is cited in 3 scientific papers (total in 3 papers)
A new class of solvable many-body problems
Francesco Calogeroab, Ge Yiab
a Physics Department, University of Rome "La Sapienza", Italy
b Istituto Nazionale di Fisica Nucleare, Sezione di Roma, Italy
A new class of solvable $N$-body problems is identified. They describe $N$ unit-mass point particles whose time-evolution, generally taking place in the complex plane, is characterized by Newtonian equations of motion “of goldfish type” (acceleration equal force, with specific velocity-dependent one-body and two-body forces) featuring several arbitrary coupling constants. The corresponding initial-value problems are solved by finding the eigenvalues of a time-dependent $N\times N$ matrix $U(t)$ explicitly defined in terms of the initial positions and velocities of the $N$ particles. Some of these models are asymptotically isochronous, i.e. in the remote future they become completely periodic with a period $T$ independent of the initial data (up to exponentially vanishing corrections). Alternative formulations of these models, obtained by changing the dependent variables from the $N$ zeros of a monic polynomial of degree $N$ to its $N$ coefficients, are also exhibited.
integrable dynamical systems; solvable dynamical systems; solvable Newtonian many-body problems; integrable Newtonian many-body problems; isochronous dynamical systems.
PDF file (435 kB)
MSC: 70F10; 70H06; 37J35; 37K10
Received: June 27, 2012; in final form September 20, 2012; Published online October 2, 2012
Francesco Calogero, Ge Yi, “A new class of solvable many-body problems”, SIGMA, 8 (2012), 066, 29 pp.
Citation in format AMSBIB
\by Francesco Calogero, Ge Yi
\paper A new class of solvable many-body problems
Citing articles on Google Scholar:
Related articles on Google Scholar:
This publication is cited in the following articles:
Oksana Bihun, Francesco Calogero, “Solvable Many-Body Models of Goldfish Type with One-, Two- and Three-Body Forces”, SIGMA, 9 (2013), 059, 18 pp.
Bihun O. Calogero F., “Equilibria of a Solvable N-Body Problem and Related Properties of the N Numbers X(N) at Which the Jacobi Polynomial of Order N Has the Same Value”, J. Nonlinear Math. Phys., 20:4 (2013), 539–551
Calogero F., Yi G., “Polynomials Satisfying Functional and Differential Equations and Diophantine Properties of their Zeros”, Lett. Math. Phys., 103:6 (2013), 629–651
|Number of views:|